Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Charleston, SC

April 5, 20116 counties in South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2011, 4:34 AM EDT for 6 counties in South Carolina; Effingham County, Georgia. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 4:34 AM EDT (08:34 UTC)
Expired
Apr 5, 2011, 5:30 AM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Allendale County, SC, Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:56 AM EDTTSTM WND DMGCummings, SCTHUNDERSTORM WINDS RIPPED PART OF A ROOF FROM A BUSINESS AND DEPOSITED DEBRIS ON RAILROAD TRACKS.
Apr 5, 5:05 AM EDTTSTM WND DMG1 Nne Sheldon, SC2 TREES DOWN ALONG OLD SHELDON CHURCH RD
Apr 5, 5:08 AM EDTTSTM WND DMG2 Ene Ashton, SC3 TREES DOWN NEAR INTERSECTION OF HWY 64 AND HWY 641.
Apr 5, 5:16 AM EDTTSTM WND DMG6 Nne Saint George, SCA TREE WAS BLOWN DOWN ONTO CHARLESTON HIGHWAY.
Apr 5, 5:25 AM EDTTSTM WND DMG5 Wnw Port Royal, SCTREES DOWN NEAR INTERSECTION OF BROAD RIVER BLVD AND PLEASANT FARM DR.
Apr 5, 5:25 AM EDTTSTM WND DMG5 Wsw Marine Corps Air, SCPOWERLINES DOWN NEAR INTERSECTION OF TIPAN LN AND MORRALL DR.
Apr 5, 5:35 AM EDTTSTM WND DMG5 Wnw Port Royal, SCTREES DOWN NEAR INTERSECTION OF BROAD RIVER BLVD AND PLEASANT FARM DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:41 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS52 KCHS 050834
SVRCHS
GAC103-SCC005-013-029-035-049-053-050930-
/O.NEW.KCHS.SV.W.0027.110405T0834Z-110405T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  NORTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 AM EDT

* AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES
  NORTHWEST OF CROCKETVILLE TO 12 MILES WEST OF HAMPTON TO 7 MILES
  NORTHWEST OF SPRINGFIELD...MOVING EAST AT 50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SPRINGFIELD...STILLWELL...CLYO...FURMAN...TARBORO...VARNVILLE...
  TILLMAN...PADGETTS...SWITZERLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3333 8049 3327 8043 3279 8045 3251 8056
      3249 8060 3249 8057 3237 8061 3237 8077
      3240 8079 3238 8079 3233 8134 3275 8118
      3302 8111 3305 8113 3303 8107 3310 8095
      3307 8090 3314 8088
TIME...MOT...LOC 0834Z 275DEG 46KT 3310 8123 3286 8129
          3242 8136

$$
2 follow-up statements
649 
WWUS52 KCHS 050856
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT TUE APR 5 2011

GAC103-SCC005-013-029-035-049-053-050930-
/O.CON.KCHS.SV.W.0027.000000T0000Z-110405T0930Z/
EFFINGHAM GA-DORCHESTER SC-ALLENDALE SC-HAMPTON SC-COLLETON SC-
BEAUFORT SC-JASPER SC-
456 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR JASPER...NORTHERN BEAUFORT...COLLETON...EASTERN HAMPTON...EXTREME
EAST CENTRAL ALLENDALE...NORTHWESTERN DORCHESTER AND EAST CENTRAL
EFFINGHAM COUNTIES...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LODGE TO ISLANDTON TO
BARKERVILLE TO DEERFIELD...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF BAMBERG TO 12 MILES EAST OF HAMPTON TO 7 MILES WEST OF
YEMASSEE TO 11 MILES EAST OF SPRINGFIELD...MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING 
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE 
OR NO WARNING. IF YOU SEE OR HEAR A TORNADO...MOVE QUICKLY TO AN 
INTERIOR ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3327 8043 3279 8045 3251 8056 3249 8060
      3249 8057 3237 8061 3237 8077 3240 8079
      3238 8079 3233 8134 3275 8118 3301 8111
      3305 8113 3303 8107 3310 8095 3307 8090
      3314 8088 3333 8049
TIME...MOT...LOC 0856Z 275DEG 46KT 3310 8092 3286 8089
          3273 8093 3239 8110

$$
793 
WWUS52 KCHS 050914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 AM EDT TUE APR 5 2011

GAC103-SCC005-013-029-035-049-053-050930-
/O.CON.KCHS.SV.W.0027.000000T0000Z-110405T0930Z/
EFFINGHAM GA-DORCHESTER SC-ALLENDALE SC-HAMPTON SC-COLLETON SC-
BEAUFORT SC-JASPER SC-
514 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR JASPER...NORTHERN BEAUFORT...COLLETON...EASTERN HAMPTON...EXTREME
EAST CENTRAL ALLENDALE...NORTHWESTERN DORCHESTER AND EAST CENTRAL
EFFINGHAM COUNTIES...

AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAT HOLE TO HENDERSONVILLE TO BLAKE TO
BOYD...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF SAINT GEORGE
TO WALTERBORO TO YEMASSEE TO 8 MILES SOUTH OF RIDGELAND...MOVING EAST
AT 55 MPH.

THE LINE OF STORMS WAS IN A WEAKENING TREND...HOWEVER LOCALIZED 
DAMAGING WIND GUSTS UP TO 60 MPH REMAIN POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3327 8043 3279 8045 3251 8056 3249 8060
      3249 8057 3237 8061 3237 8077 3240 8079
      3238 8079 3233 8134 3275 8118 3301 8111
      3305 8113 3303 8107 3310 8095 3307 8090
      3314 8088 3333 8049
TIME...MOT...LOC 0912Z 275DEG 46KT 3319 8068 3284 8065
          3271 8069 3237 8086

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:37 AM EDT, 57 minutes earlier.

Area forecast discussion, Apr 5, 3:37 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE RAPIDLY OFF THE COAST TODAY. HIGH
PRES WILL SHIFT OVER THE SOUTHEAST STATES MID WEEK...BEFORE
SETTLING OVER THE ATLC THROUGH THE WEEKEND. A COLD FRONT COULD
APPROACH FROM THE W EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COUPLE OF INTERESTING DEVELOPMENTS HAVE OCCURRED OVERNIGHT THAT
HAVE US CONCERNED FOR A POTENTIAL OF SEVERE WEATHER IN SOME OF OUR
FORECAST AREA PRIOR TO MID MORNING. THE FIRST IS THE TIMING OF THE
IMPRESSIVE QLCS/SQUALL LINE MOVED WELL AHEAD OF JUST ABOUT ALL OF THE
HIGH RESOLUTION MODELS AT 06Z. THIS ALLOWS FOR ENHANCED MOMENTUM
POTENTIAL DESPITE DIMINISHING MID LEVEL INSTABILITY AND WEAKER
CONVECTIVE PARAMETERS. MUCH WARMER TEMPERATURES AND DEW POINTS
HAVE BEEN ADVECTED N INTO S GEORGIA OVERNIGHT. THE SECOND ISSUE IS
THE NAM/RUC/HRRR DEPICTION OF A POTENT DIVERGENCE MAX AT 250 MB
RACING E INTO SE GEORGIA THROUGH 13Z THIS MORNING. A COUPLE OF THE
HIGH RESOLUTION MODELS WHICH SEEM REASONABLE BEYOND 1-2 HOURS SHOW
A CONVECTIVE ENHANCEMENT ACROSS AT LEAST THE SOUTHERN TWO THIRDS
OF THE FORECAST AREA...ROCKETING OFF THE COAST NOT LONG AFTER
SUNRISE.

A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA
THROUGH 14Z. WHILE MODELS CONTINUE TO WEAKEN CONVECTION TO THE
E OF I-95 AROUND SUNRISE...THE STRONG AVAILABLE SHEAR AND MUCH
MORE IMPRESSIVE THAN PREVIOUSLY EXPECTED SURFACE BASED ENVIRONMENT
SUGGEST THE PRE-FRONTAL CONVECTION WILL REMAIN STRONG TO SEVERE
AS IT APPROACHES THE COAST. THE HRRR MODEL WHICH WAS ONE OF THE
ONLY MODELS TO PAINT AN HOUR BY HOUR REALISTIC TIMING/STRENGTH
UPSTREAM CONVECTIVE PATTERN OVERNIGHT...SUGGESTS THAT THE STRONG
UPPER FORCING IN THE RIGHT REAR JET ENTRANCE REGION WILL ENHANCE
CONVECTION ON THE NOSE OF A WEAKENING STABILITY NOSE ALONG THE
CENTER PORTION OF THE FORECAST AREA THIS MORNING. THE INFLECTION
POINT OF THE CENTER OF THE LINE ECHO WAVE PATTEN ACROSS EAST
CENTRAL GEORGIA SUGGESTS THE EASTWARD ADVANCEMENT OF STRONG
UPPER DYNAMICS AND PROGRESSIVE RADAR TRENDS.

THE STRONG COLD FRONT WILL SWEEP OFFSHORE LATER THIS MORNING WITH
AFTERNOON CLEARING AND MUCH DRIER AIR MOVING INTO THE AREA. NO
SIGNIFICANT CHANGE TO FORECAST TEMPERATURES TODAY WITH READINGS
STRUGGLING TO TOP 70 AT MANY LOCATIONS. WE HAVE ALSO MAINTAINED
WIND ADVISORIES IN PLACE UNTIL THE FRONT/CONVECTION CLEARS THE
AREA. OVERNIGHT WE HAVE SEEN WIND GUSTS TO 40 MPH ALONG COASTAL
AREAS AND EVEN SOME GUSTS NEAR 40 MPH AT TIMES FURTHER INLAND
IN THE AXIS OF THE LOW LEVEL JET.

LAKE WINDS...A WIND ADVISORY ON LAKE MOULTRIE WILL LIKELY REMAIN
UP LATER TODAY AS A PURE LAKE WIND ADVISORY...JUST FOR LAKE
WATERS AND SHORES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE CENTER OF SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY OVER THE
FORECAST AREA TONIGHT...WITH THE ASSOCIATED WEAK PRESSURE
GRADIENT SUPPORTING NEARLY CALM WINDS DURING THE EARLY MORNING
HOURS ON WEDNESDAY. THE LIGHT SURFACE FLOW AND CLEAR SKIES WILL
ENHANCE RADIATIONAL COOLING...AND EXPECT TEMPERATURES TO DROP INTO
THE MID TO UPPER 30S AWAY FROM THE COAST. DEWPOINTS WILL REMAIN
WITHIN 5 DEGREES OF THE AIR TEMPERATURE AT THIS TIME...SUGGESTING
A POTENTIAL FOR PATCHY TO SCATTERED FROST FORMATION ACROSS INLAND
LOCATIONS EARLY WEDNESDAY MORNING. WILL CONTINUE TO MENTION
PATCHY FROST IN THE FORECAST AND ADDRESS THE POTENTIAL FOR A FROST
ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK.

THE SURFACE HIGH WILL RAPIDLY SLIP OFF THE COAST AND INTO THE
ATLANTIC ON WEDNESDAY. EXPECT AFTERNOON HIGH TEMPERATURES A
DEGREE OR TWO WARMER THAN TODAY...REACHING THE UPPER 60S TO LOWER
70S UNDER ABUNDANT SUNSHINE AND SURFACE WINDS VEERING TO THE
SOUTHEAST WITHIN RETURN FLOW.

UPPER LEVEL RIDGING WILL BUILD FROM THE SOUTH THURSDAY AND
FRIDAY...SUPPORTING A STEADY WARMING TREND THROUGH THE LATE WEEK
PERIOD. HIGH TEMPERATURES ON THURSDAY WILL REACH THE MID TO UPPER
70S INLAND...WHILE AFTERNOON TEMPERATURES ON FRIDAY RISE INTO THE
LOWER 80S ACROSS MUCH OF THE FORECAST AREA. OVERNIGHT LOWS WILL
ALSO BECOME MORE MILD...WITH NO RISK OF FROST WEDNESDAY NIGHT AND
ONWARD.

ALTHOUGH A SURFACE WAVE OF LOW PRESSURE WILL SHIFT FROM WEST TO
EAST ACROSS THE MID ATLANTIC STATES AND CAROLINAS ON FRIDAY...THE
ROBUST UPPER LEVEL RIDGE WILL LIKELY PREVENT ANY ASSOCIATED WEAK
FRONT FROM MOVING INTO THE AREA. AS A RESULT...WILL MAINTAIN RAIN
FREE WEATHER THROUGH THE SHORT TERM PERIOD...WITH PERHAPS JUST AN
INCREASE IN CLOUDS ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
STRONG UPPER RIDGING WILL REMAIN OVER THE REGION THROUGH MIDDAY
SUNDAY. THIS PATTERN WILL MAINTAIN RAIN FREE WEATHER AND HIGH
TEMPERATURES IN THE LOW TO MID 80S OVER THE WEEKEND...WELL ABOVE
SEASONAL NORMALS. THE AXIS OF THE UPPER RIDGE WILL THEN SLIP
FARTHER INTO THE ATLANTIC ON MONDAY AHEAD OF AN APPROACHING COLD
FRONT FROM THE WEST. SUBSEQUENT FORECAST SHIFTS WILL LIKELY
CONSIDER RAISING PRECIPITATION CHANCES EARLY NEXT WEEK...ONCE
MODELS SHOW BETTER CONSENSUS IN THE TIMING OF THE FRONTAL
PASSAGE.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED VFR CONDITIONS THROUGH THE BULK OF THE FORECAST
PERIOD THROUGH 06Z WEDNESDAY...BUT THERE WILL BE ABOUT A 3-4 HOUR
WINDOW WHERE MVFR CONDITIONS AND POSSIBLY EVEN IFR WEATHER WILL
IMPACT THE TERMINALS WITH THE SQUALL LINE AHEAD OF THE FRONT
LATER THIS MORNING. THE MOST LIKELY TIMING OF THIS OCCURRING IS
FROM 10-13Z AT KSAV AND FROM 11-14Z AT KCHS.

OUTSIDE OF THE CONVECTION...WINDS WILL BE CAUSE FOR CONCERN. A
40 KT OR GREATER LOW LEVEL JET DOWN AS LOW AS 1-2K FT OVERNIGHT
WILL CROSS THE REGION. WHILE MUCH OF THESE WINDS WILL TRANSLATE
DOWN TO THE SURFACE AND KCHS TO KEEP GUSTY SURFACE WINDS
GOING...THE SURFACE WINDS AT KSAV HAVE BEEN SOMEWHAT RELUCTANT TO
FEEL THE LOW LEVEL JET. THUS WE WILL CARRY WIND SHEAR THROUGH
0730Z...WITH GUSTY SURFACE WINDS TO DEVELOP AFTER THAT TIME.
HOWEVER...PILOTS ARE STRONGLY ADVISED THAT IF SURFACE WINDS REMAIN
HESITANT TO INCREASE...THAT LOW LEVEL WIND SHEAR WOULD CONTINUE
LONGER.

WIND GUSTS WILL ACCOMPANY THE LINE OF CONVECTION LATER THIS
MORNING...WITH A BRIEF PERIOD OF WEST AND SW WINDS GUSTING TO NEAR
30 KT WITH ITS PASSAGE. IN WAKE OF THE COLD FRONT SURFACE WINDS
WILL VEER AROUND TO THE NW...AND WITH DEEP MIXING TO OCCUR...MUCH
OF THE 25-35 KT WINDS WITHIN THE BOUNDARY LAYER WILL MIX DOWN.
THUS WE LOOK FOR GUSTY SURFACE WINDS TO PERSIST THROUGH SUNSET
THIS EVENING. WINDS WILL DECOUPLE SIGNIFICANTLY AFTER THAT TIME.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
A SPRING GALE EVENT TAKING PLACE ACROSS THE COASTAL WATERS...WITH
AN EXTREMELY TIGHT PRES GRADIENT TO CONTINUE ACROSS THE WATERS
OVERNIGHT. WE ARE LOOKING AT ABOUT A 4 MB SPREAD FROM NW TO SE
ACROSS THE AREA AHEAD OF A STRONG COLD FRONT...AND THAT ALONG WITH
A 50-60 KT LOW LEVEL JET ACROSS THE WATERS WILL LEAD TO THE GALES
OVER ALL BUT AMZ354. GEOSTROPHIC WINDS AT 1000 MB ARE AS HIGH AS
50 KT...AND WHILE WARM ADVECTION WILL LIMIT HOW MUCH OF THIS WILL
MIX DOWN...LOCAL FORECAST TOOLS SUGGEST THAT AROUND 60 PERCENT OF
THOSE WINDS WILL REACH THE WATERS SURFACE. THUS WE LOOK FOR
SUSTAINED WINDS AS HIGH AS 25-30 KT...BUT WITH GUSTS UP TO 35 KT.
SEAS WILL CONTINUE TO BUILD WITH THE SOUTHERLY FETCH...REACHING
AS HIGH AS 7-9 FT OVER THE ATLANTIC...WITH PERHAPS EVEN SOME 10
FOOTERS POSSIBLE ACROSS AMZ350-374. EVEN WAVES IN CHARLESTON
HARBOR WILL BUILD TO 3 FT. CONDITIONS WILL REMAIN IN SCA LEVELS
THIS AFTERNOON POST FRONT...BUT WE THINK GALES WILL BE ABLE TO
BE LOWERED AFTER THE PASSAGE.

MARINE CONDITIONS WILL BE IMPROVING TONIGHT...AS SURFACE HIGH
PRESSURE SETTLES OVER THE REGION. ATLANTIC HIGH PRESSURE WILL THEN
DOMINATE THE WEATHER PATTERN THROUGH LATE WEEK. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF...STRONG S WINDS WILL CREATE BREAKERS AS HIGH AS 5-6 FT IN
THE SURF ZONE ON MOST SC BEACHES INTO MID MORNING. THUS...A
HIGH SURF ADVISORY CONTINUES FOR THE SC COAST FROM BEAUFORT COUNTY
NORTH THROUGH CHARLESTON COUNTY. ALSO...THE HIGH SURF COULD CREATE
BEACH EROSION AROUND THE TIMES OF HIGH TIDE DURING THE MIDDLE OF
THIS MORNING.

RIP CURRENTS...STRONG WINDS WILL CONTRIBUTE TO A LINGERING
MODERATE RISK FOR RIP CURRENTS ON SOUTH CAROLINA BEACHES TODAY.
PERHAPS THE THREAT WILL RELAX WITH OFFSHORE WINDS DURING THE
AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY UNTIL NOON EDT TODAY FOR SCZ044-045-048>050-052.
     HIGH SURF ADVISORY UNTIL NOON EDT TODAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ330-350-352-374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.

&&
Hazardous weather outlook, Apr 5, 3:29 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT TUE APR 5 2011

AMZ354-GAZ116>119-137>141-060730-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ048>050-060730-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ330-350-352-060730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ051-060730-
COASTAL JASPER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ052-060730-
TIDAL BERKELEY-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ374-060730-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
329 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ045-060730-
INLAND BERKELEY-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES
TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY TO SCATTERED
FROST MAY DEVELOP...AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ087-088-099>101-114-115-SCZ040-042-043-047-060730-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-INLAND JASPER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY
TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ044-060730-
DORCHESTER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY
TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Local storm report, Apr 5, 4:01 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     TSTM WND DMG     1 NNW METTER            32.41N  82.07W
04/05/2011                   CANDLER            GA   911 CALL CENTER

            TREES DOWN ALONG HWY 23 NORTH IN CITY LIMITS OF METTER.

&&

EVENT NUMBER CHS1100260

JPC
Local storm report, Apr 5, 4:22 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     4 NE STATESBORO         32.48N  81.74W
04/05/2011  M60 MPH          BULLOCH            GA   AWOS

            52 KNOT GUST REPORTED AT STATESBORO MUNICIPAL AIRPORT.

&&

EVENT NUMBER CHS1100261

JPC
Special weather statement, Apr 5, 4:33 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 AM EDT TUE APR 5 2011

GAZ114-116-137-138-050900-
INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
433 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...TATTNALL...
BRYAN AND LIBERTY COUNTIES THROUGH 500 AM EDT...

AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO 27 MILES
SOUTHWEST OF FIVE POINTS...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM
BRANCH...HINESVILLE...LUDOWICI...MENDES...MIDWAY AND WALTHOURVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3205 8193 3199 8141 3160 8174 3162 8178
      3165 8180 3164 8182 3165 8184 3178 8196
      3178 8200 3181 8202 3182 8205 3187 8211
TIME...MOT...LOC 0833Z 269DEG 44KT 3204 8190 3163 8230

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:31 AM EDTSevere Thunderstorm WarningCHSAllendale59 min
Apr 5, 3:58 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton62 min
Apr 5, 4:39 AM EDTTornado WarningCHSAllendale, Colleton, Hampton40 min
Apr 5, 4:46 AM EDTSpecial Weather StatementCHSBeaufort29 min
Apr 5, 4:49 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper56 min
Apr 5, 5:08 AM EDTSpecial Weather StatementCHSBerkeley37 min
Apr 5, 5:25 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester65 min
Apr 5, 5:44 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Apr 5, 10:34 AM EDTLake Wind AdvisoryCHSBerkeley9 hr
Apr 5, 4:33 AM EDTSpecial Weather StatementCHSLong27 min
Apr 5, 4:42 AM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall63 min
Apr 5, 5:25 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh65 min
Apr 5, 5:33 AM EDTSpecial Marine WarningCHS117 min
Apr 5, 7:14 AM EDTSpecial Marine WarningCHS61 min
Apr 5, 10:40 AM EDTRiver Flood WarningCHSBryan, Chatham, Effingham5 days

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.